D-CIS Publication Database

Publication

Type of publication:Inproceedings
Entered by:JOSM
TitleBounds on marginal probability distributions
Bibtex cite ID
Booktitle Proceedings of the 22nd Annual Conference on Neural Information Processing Systems (NIPS 2008)
Year published 2008
Month December
Pages 1-8
Location 8-11 December 2008, Vancouver, Canada
Keywords bounds marginal,probability distributions
Abstract
We propose a novel bound on single-variable marginal probability distributions in factor graphs with discrete variables. The bound is obtained by propagating local bounds (convex sets of probability distributions) over a subtree of the factor graph, rooted in the variable of interest. By construction, the method not only bounds the exact marginal probability distribution of a variable, but also its approximate Belief Propagation marginal (“belief”). Thus, apart from providing a practical means to calculate bounds on marginals, our contribution also lies in providing a better understanding of the error made by Belief Propagation. We show that our bound outperforms the state-of-the-art on some inference problems arising in medical diagnosis.
Authors
Mooij, Joris
Kappen, Hilbert J.
Topics
=SEE CLASSIFICATION DIFFERENCE FROM OTHERS=
BibTeXBibTeX
RISRIS
Attachments
 
Total mark: 5